MAUDE Adverse Event Report: COVIDIEN MICROSNARE; CATHETER, PERCUTANEOUS

COVIDIEN MICROSNARE; CATHETER, PERCUTANEOUS
Model Number SK401
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a micro snare during procedure to treat a little calcified plaque in the distal superficial femoral artery.The device was inspected with no issued noted.The device was prepped per ifu with no issues identified.The micro snare catheter broke during navigation to lesion.It was reported that the catheter was cut off during the procedure.A new snare was used to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: it is unknown if the catheter and/or snare detached within the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the micro snare was returned to medtronic investigation lab along with a micro catheter, microsnare introducer and torque device.The returned contents were inspected and observed the microcatheter and micosnare were fractured apart.The gold tungsten hoop was undamaged.The fracture of the snare occurred approximately 104cm from the distal tip.The fracture face was consistent with a cut using a sharp instrument.The observed cut showed the microcatheter and microsnare cut at the same location.It should be noted a bend of approximately 45 degrees was observed within the microcatheter approximately 0.2cm from the fracture face.The proximal segment showed a working length of the microcatheter of approximately 29.5cm.A torque device was loaded over the microsnare proximal to the manifold.The proximal end of the microsnare was approximately 96.5cm.The fracture face of the microcatheter showed a flat cut surface.The introducer was inspected and found not damages or anomalies.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no total fracture of the catheter inside the patient.It is unknown how the microsnare was removed from the patient.The device attempted to be removed by the microsnare is unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MICROSNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9971516
Report Number2183870-2020-00115
Device Sequence Number742194
Product Code DQY
UDI-Device Identifier00821684005057
UDI-Public00821684005057
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K925439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2021
Device Model NumberSK401
Device Catalogue NumberSK401
Device Lot NumberA261200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer04/19/2020
04/22/2020
06/15/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date04/21/2020
04/23/2020
06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1